Wednesday, April 04, 2007

128 Japanese exhibited abnormal behaviour after Tamiflu use: report

TOKYO (AP) - More than 100 mostly young people in Japan have exhibited abnormal, sometimes dangerous, behaviour after taking the influenza drug Tamiflu, a news report said Wednesday citing a study by the Health Ministry.

Some 1,800 people have reported to the ministry that they experienced side effects after taking Tamiflu since the drug went on sale in Japan in 2001, Kyodo News Agency reported. Of those cases, 128 displayed abnormal behaviour, such as attempting to jump off buildings or an overwhelming desire to hop, the report said.

Swiss drug manufacturer Roche Holding AG has insisted the drug is safe.

The ministry study did not confirm a causal link between the drug and the unusual behaviour, Kyodo said.

Health Ministry official Ito Kamide could not immediately confirm the Kyodo report.

Concerns over the drug have spiked since February when a boy and a girl, both 14, fell to their deaths from their condominiums after taking Tamiflu.

Bird flu story source: AP

Posted by john T. on 04/04 at 10:43 AM
(0) CommentsPermalink
Page 1 of 1 pages